Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Pregnancy Tests

 - UBBFriend: Email this page to someone!    
Author Topic: Pregnancy Tests
soccer06
Activist
Member # 92108

Icon 1 posted      Profile for soccer06         Edit/Delete Post 
Hi Scarleteen,

Since I've started the pill I've gotten my withdrawal bleed on the 3rd and 4th days of my white pills (been on them for 4 months now) and this month (the 4th) I didn't get it at all.

On the 5th day of my white pills I took a pregnancy tests and it was negative. Can I trust this result?

Now that the entire week has gone by, can I take a pregnancy test again tomorrow morning (tues) and completely trust the result (considering it was 2 days after the last day my period should have come)?

I've never had sex. Just manual and oral, but it scares me that my bleed didn't come. Again, I changed pills this month from Apri to Junel.

Any information about Junel (21 day) and withdrawal bleeds? Thanks!

Posts: 140 | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post 
Since I'm not hearing that you've done anything that presents a pregnancy risk, and you took the test at the right time to boot, yes, you can trust the results. You can absolutely take another one if you like, but it's not really necessary.

It doesn't happen terribly often, but every once in awhile bleeds just don't show up, for all sorts of reasons. It could be that your body is still adjusting to the new pill, stress can affect things even when you're on birth control, etc.

If you're looking for specific information on your pill brand, the best place to find that is in the information sheet that should be in each pill packet, or your doctor or pharmacist.

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5799 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
soccer06
Activist
Member # 92108

Icon 1 posted      Profile for soccer06         Edit/Delete Post 
I've looked a lot at the pill packet thing that comes with it.

I'm taking Junel 21 1/20 and it says it's a low estrogen pill??

I've also read reviews about many people not getting periods on it for up to 4-5 months...is this something common with this type of pill?

I've just finished my first month on it so i've just been looking for some reason I may not have gotten a withdrawal bleed.

Posts: 140 | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post 
I'm sorry, I somehow spaced that this was your first month on this particular pill. Switching brands - just like starting the pill for the first time - can come with a bit of an adjustment period, so it's very likely that your withdrawal bleed isn't showing up because your body is still adjusting. Give it a couple more months, and if you're still not happy with this pill, then talk to your doctor. But for now, I really wouldn't be concerned.

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5799 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
soccer06
Activist
Member # 92108

Icon 1 posted      Profile for soccer06         Edit/Delete Post 
Yeah. I just took another pregnancy test today (i've taken 2 active pills) so the last day to get my bleed would have been sunday. It came out negative so I feel much better.

With withdrawal bleeds, you don't have to wait a week until after your period to get an accurate result, right?

And yes, I'll just see how this pill goes. Is there a different one (if i don't get my bleed for the next 3 months) that would help me get it? With this being a low estrogen pill does that mean that I may not get it at all or it could be really light?

Thanks!

Posts: 140 | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
The pill doesn't make you get your bleed actually. It's when you switch to the placebo pills, when the hormone is withdrawn (hence why we call them withdrawal bleeds), that whatever uterine lining has built up throughout the month will shed. Typically, less uterine lining builds up for people who are on hormonal birth control than for people who are not, which can lead to withdrawal bleeds being lighter.

Because you just started this pill, I wouldn't sweat you not getting your bleed this month. If you continue to not get your bleed, you can chat with your doctor about it.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Also, estrogen doesn't have as much to do with the uterine lining as progesterone does, so I doubt that your pill having a low estrogen level is affecting your bleed.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
soccer06
Activist
Member # 92108

Icon 1 posted      Profile for soccer06         Edit/Delete Post 
I read on your "MIA- where's my period" article that low estrogen may be the reason? But it shouldn't effect it?
Posts: 140 | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
You're right. I got mixed up between a couple of things. [Smile]

If you continue to not get your withdrawal bleed, it's certainly worth talking to your doctor about. Considering that it's not unusual for the body to take a few months to get used to the pill, though, can you hang on a couple more months? [Smile]

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
soccer06
Activist
Member # 92108

Icon 1 posted      Profile for soccer06         Edit/Delete Post 
Yes, I'll just have to remember that it takes a while to get on schedule.

Can i trust that the pill is working if I take it everyday?

p.s. What is taking the pill "at the same time" and what isn't? I know you guys say within a couple hours, but why isn't a pill late until 12 hours?

Posts: 140 | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
HI There,

According to Planned Parenthood, birth control pills are 92% with typical use and over 99% with perfect use.

Since perfect use refers to results in laboratories--in other words, not real life situations--it may not be that the effectiveness rate is that high. However, if someone takes the pill consistently, every day, at around the same time of day, they can expect it to be highly effective. There's no reason to think it won't work; it's just important to remember that if engaging in sexual activities that can create pregnancy, the pill doesn't offer 100% protection.

Taking the pill at the same time refers to the same time of day. ideally, it should be taken within three hours of the same time. (so if you usually take it at 7, and end up taking it at 10 one day, that's fine). Combined pills--those with progesterone and estrogen--can be taken up to 12 hours after usual time, but again, the ideal is no more than three. There is more flexibility with combined pills, and generally, one missed or late pill (with the exception of the first pill in the pack) shouldn't compromise effectiveness in a significant way.

Here's more information about how to handle pill timing:

Three questions about taking the birth control pill (and plenty of answers)

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen